Alert archive / Florida / Gale Warnings in 2023
Gale Warning 7, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at May 26, 2023, 3:58 AM EDT. It took effect at May 26, 2023, 2:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2023, 3:58 AM EDT (07:58 UTC)
- In effect from
- May 26, 2023, 2:00 PM EDT
- Expired
- May 27, 2023, 4:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
499 WHUS72 KMLB 260758 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 358 AM EDT Fri May 26 2023 AMZ550-570-270800- /O.NEW.KMLB.GL.W.0007.230526T1800Z-230527T0800Z/ /O.EXT.KMLB.SC.Y.0030.230527T0800Z-230527T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm- 358 AM EDT Fri May 26 2023 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM EDT SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 45 kt and seas 9 to 14 ft expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 13 ft expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm and Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...For the Gale Warning, from 2 PM this afternoon to 4 AM EDT Saturday. For the Small Craft Advisory, from 4 AM to 4 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ552-572-270800- /O.EXB.KMLB.SC.Y.0030.230526T2000Z-230527T2000Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 358 AM EDT Fri May 26 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 14 ft expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...From 4 PM this afternoon to 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ555-575-270800- /O.EXB.KMLB.SC.Y.0030.230527T0200Z-230527T2000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 358 AM EDT Fri May 26 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT SATURDAY... * WHAT...Seas 7 to 10 ft expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...From 10 PM this evening to 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
927 WHUS72 KMLB 261906 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 306 PM EDT Fri May 26 2023 AMZ550-570-270800- /O.CON.KMLB.GL.W.0007.000000T0000Z-230527T0800Z/ /O.CON.KMLB.SC.Y.0030.230527T0800Z-230527T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm- 306 PM EDT Fri May 26 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 45 kt and seas 9 to 14 ft expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 14 ft expected, peaking as high as 16 ft. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-60 nm. * WHEN...For the Gale Warning, until 4 AM EDT Saturday. For the Small Craft Advisory, from 4 AM to 4 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ552-572-270800- /O.CON.KMLB.SC.Y.0030.230526T2000Z-230527T2000Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 306 PM EDT Fri May 26 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 14 ft expected, peaking as high as 16 ft. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-60 nm. * WHEN...Until 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ555-575-270800- /O.CON.KMLB.SC.Y.0030.230527T0200Z-230527T2000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 306 PM EDT Fri May 26 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT SATURDAY... * WHAT...North winds 15 to 20 kt and seas 8 to 13 ft expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-60 nm and Sebastian. * WHEN...From 10 PM this evening to 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
998 WHUS72 KMLB 270221 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1021 PM EDT Fri May 26 2023 AMZ550-570-270800- /O.CON.KMLB.GL.W.0007.000000T0000Z-230527T0800Z/ /O.CON.KMLB.SC.Y.0030.230527T0800Z-230527T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm- 1021 PM EDT Fri May 26 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 45 kt and seas 10 to 14 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 13 ft expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm and Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...For the Gale Warning, until 4 AM EDT Saturday. For the Small Craft Advisory, from 4 AM to 4 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ552-555-572-575-270800- /O.CON.KMLB.SC.Y.0030.000000T0000Z-230527T2000Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1021 PM EDT Fri May 26 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 13 ft. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-60 nm, and Sebastian Inlet to Jupiter Inlet 0-60 nm. * WHEN...Until 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
516 WHUS72 KMLB 270805 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 405 AM EDT Sat May 27 2023 AMZ550-570-280200- /O.EXP.KMLB.GL.W.0007.000000T0000Z-230527T0800Z/ /O.EXT.KMLB.SC.Y.0030.000000T0000Z-230528T0200Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm- 405 AM EDT Sat May 27 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt through this morning, decreasing to 15 to 20 kt this afternoon. Seas 11 to 15 ft. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm and Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ552-555-572-575-280200- /O.EXT.KMLB.SC.Y.0030.000000T0000Z-230528T0200Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 405 AM EDT Sat May 27 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 13 ft. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm, Sebastian Inlet to Jupiter Inlet 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at May 25, 11:08 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 25, 11:08 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1108 PM EDT Thu May 25 2023
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 1107 PM EDT Thu May 25 2023
Mostly cleared out across east central Florida tonight after
another rainy afternoon and evening. Some debris showers persist
across Lake, western Orange, and northwestern Osceola counties for
another hour or two, then will finally clear out. Mainly dry
conditions inland after midnight, with 20-30 pct rain chances
across the coastal counties for showers and perhaps a thunderstorm
rolling onshore. Cloudy skies with overnight lows in the upper 60s
to around 70.
&&
.MARINE...
Issued at 1107 PM EDT Thu May 25 2023
Tonight...Boating conditions remain poor in the Volusia nearshore
waters for wind to around 20 kts early tonight, as well as the
Volusia and Brevard segments of the Gulf Stream for seas up to 6
ft. Small craft should exercise caution. A low pressure system
will begin develop off the E/NE FL coast, east of the central
Florida coastal Atlantic waters, along the residual frontal
boundary. The pressure gradient begins to tighten between the
developing low and a large surface high pressure over the eastern
CONUS, late in the period. At 10:00 PM, NOAA Buoy 41009 was
reporting seas around 5 ft and winds up to 18 kts, so bumped up
winds in the first half of the night, but winds are still expected
to become light and variable across the waters late tonight into
early Friday morning, so overall no significant change in the
forecast. Seas 4-5 ft outside the Gulf Stream, expect along the
coast south of the Cape where they'll be closer to 3 ft. Isolated
to scattered showers and thunderstorms.
&&
.AVIATION...
(00Z TAFS)
Issued at 1107 PM EDT Thu May 25 2023
Mainly VFR conditions tonight. Some MVFR CIG impacts possible,
mainly at KLEE-KDAB, but confidence not high enough for prevailing
or TEMPOs, so have stuck with SCT020 mention. Early start to
SHRA/TSRA once again at northern terminals, with VCSH starting
14-15Z and VCTS starting 17-18Z. Have TEMPOs for TSRA impacts at
inland terminals starting around 18Z, but could see some
adjustments to those in upcoming packages. SHRA/VCTS impacts
expected to continue through around 02Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 70 79 65 78 / 30 80 50 20
MCO 70 81 67 80 / 40 90 30 20
MLB 70 84 68 83 / 50 80 50 30
VRB 68 85 67 86 / 60 90 50 30
LEE 69 81 64 80 / 60 80 30 20
SFB 69 81 65 80 / 30 90 40 30
ORL 70 83 67 83 / 40 90 30 20
FPR 69 84 68 83 / 60 90 50 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM Friday to 11 AM EDT Saturday for
AMZ550-570.
&&
Haley/Schaper/FehlingHazardous weather outlook, May 25, 9:20 PM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 920 PM EDT Thu May 25 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-261000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 920 PM EDT Thu May 25 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will be possible across the Atlantic waters through the night. Some of these storms may move onshore and inland, mainly south of a line from Apollo Beach to Lake Louisa, and producing occasional cloud to ground lightning strikes, gusty winds, and torrential downpours. .RIP CURRENT IMPACT... A Moderate risk of life-threatening rip currents continues at all central Florida Atlantic coast beaches. .MARINE THUNDERSTORM GUST IMPACT... Lightning storms will be capable of producing wind gusts over 30 knots over the local Atlantic waters tonight. .WIND AND SEA IMPACT... Combined wind wave and swell will build seas up to 6 ft in the Volusia and Brevard offshore waters. Northerly winds will peak near 20 kts in the Volusia nearshore waters early tonight. Small craft should exercise caution. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Abundant moisture will remain in place, leading to more opportunities for heavy showers and lightning storms Friday. A few storms will be capable of producing frequent cloud-to-ground lightning strikes, gusty winds to 50 mph, and hail. There will also be a continued chance for localized flooding where repeated rounds of heavy rainfall occurs. Rain chances decrease this holiday weekend. Deteriorating boating and surf conditions will occur Friday into Saturday as low pressure develops off the FLorida east coast and lifts northward toward the Carolinas. Rough surf and minor beach erosion will be possible Friday and Saturday especially along the Volusia coast. A Moderate risk of dangerous rip currents is expected to continue at all east central Florida Atlantic beaches through the weekend. Boating conditions will become hazardous especially in the Gulf Stream. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Haley/Kelly/Watson
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:32 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 4 days |
| May 26, 3:32 AM EDT | High Surf Advisory | MLB | Brevard, Volusia | 36 hr |
| May 26, 3:32 AM EDT | Wind Advisory | MLB | Brevard, Volusia | 19 hr |
| May 26, 3:07 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 113 min |
| May 26, 3:30 PM EDT | Special Weather Statement | MLB | Saint Lucie | 45 min |
| May 26, 3:48 PM EDT | Coastal Flood Advisory | MLB | Volusia | 13 hr |
| May 26, 4:11 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 3 hr |
| May 26, 4:32 PM EDT | Special Weather Statement | MLB | Saint Lucie | 28 min |
| May 26, 5:03 PM EDT | Special Weather Statement | MLB | Martin | 27 min |
| May 26, 5:14 PM EDT | Special Marine Warning | MLB | 61 min | |
| May 26, 5:27 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 93 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.